Carleman estimates for elliptic operators with jumps at an interface: Anisotropic case and sharp geometric conditions
Journées équations aux dérivées partielles (2010), article no. 13, 23 p.

We consider a second-order selfadjoint elliptic operator with an anisotropic diffusion matrix having a jump across a smooth hypersurface. We prove the existence of a weight-function such that a Carleman estimate holds true. We moreover prove that the conditions imposed on the weight function are necessary.

DOI: 10.5802/jedp.70
Keywords: Carleman estimate, elliptic operator, non-smooth coefficient, sharp condition, quasi-mode
Le Rousseau, Jérôme 1; Lerner, Nicolas 2

1 MAPMO, UMR CNRS 6628, Route de Chartres, Université d’Orléans B.P. 6759 – 45067 Orléans cedex 2 France
2 Projet analyse fonctionnelle, Institut de Mathématiques de Jussieu, UMR CNRS 7586, Université Pierre-et-Marie-Curie (Paris 6), Boîte 186 - 4, Place Jussieu - 75252 Paris cedex 05, France
@article{JEDP_2010____A13_0,
     author = {Le Rousseau, J\'er\^ome and Lerner, Nicolas},
     title = {Carleman estimates for elliptic operators with jumps at an interface: {Anisotropic} case and sharp geometric conditions},
     journal = {Journ\'ees \'equations aux d\'eriv\'ees partielles},
     eid = {13},
     pages = {1--23},
     publisher = {Groupement de recherche 2434 du CNRS},
     year = {2010},
     doi = {10.5802/jedp.70},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/jedp.70/}
}
TY  - JOUR
AU  - Le Rousseau, Jérôme
AU  - Lerner, Nicolas
TI  - Carleman estimates for elliptic operators with jumps at an interface: Anisotropic case and sharp geometric conditions
JO  - Journées équations aux dérivées partielles
PY  - 2010
SP  - 1
EP  - 23
PB  - Groupement de recherche 2434 du CNRS
UR  - http://archive.numdam.org/articles/10.5802/jedp.70/
DO  - 10.5802/jedp.70
LA  - en
ID  - JEDP_2010____A13_0
ER  - 
%0 Journal Article
%A Le Rousseau, Jérôme
%A Lerner, Nicolas
%T Carleman estimates for elliptic operators with jumps at an interface: Anisotropic case and sharp geometric conditions
%J Journées équations aux dérivées partielles
%D 2010
%P 1-23
%I Groupement de recherche 2434 du CNRS
%U http://archive.numdam.org/articles/10.5802/jedp.70/
%R 10.5802/jedp.70
%G en
%F JEDP_2010____A13_0
Le Rousseau, Jérôme; Lerner, Nicolas. Carleman estimates for elliptic operators with jumps at an interface: Anisotropic case and sharp geometric conditions. Journées équations aux dérivées partielles (2010), article  no. 13, 23 p. doi : 10.5802/jedp.70. http://archive.numdam.org/articles/10.5802/jedp.70/

[1] Alinhac, S. Non-unicité pour des opérateurs différentiels à caractéristiques complexes simples, Ann. Sci. École Norm. Sup. (4), Volume 13 (1980) no. 3, pp. 385-393 | Numdam | MR | Zbl

[2] Benabdallah, A.; Dermenjian, Y.; Rousseau, J. Le Carleman estimates for the one-dimensional heat equation with a discontinuous coefficient and applications to controllability and an inverse problem, J. Math. Anal. Appl., Volume 336 (2007), pp. 865-887 | MR | Zbl

[3] Buonocore, P.; Manselli, P. Nonunique continuation for plane uniformly elliptic equations in Sobolev spaces, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), Volume 29 (2000) no. 4, pp. 731-754 | Numdam | MR | Zbl

[4] Calderón, A.-P. Uniqueness in the Cauchy problem for partial differential equations., Amer. J. Math., Volume 80 (1958), pp. 16-36 | MR | Zbl

[5] Carleman, T. Sur un problème d’unicité pur les systèmes d’équations aux dérivées partielles à deux variables indépendantes, Ark. Mat., Astr. Fys., Volume 26 (1939) no. 17, pp. 9 | Zbl

[6] Doubova, A.; Osses, A.; Puel, J.-P. Exact controllability to trajectories for semilinear heat equations with discontinuous diffusion coefficients, ESAIM Control Optim. Calc. Var., Volume 8 (2002), pp. 621-661 (A tribute to J. L. Lions) | Numdam | MR | Zbl

[7] Hörmander, L. On the uniqueness of the Cauchy problem, Math. Scand., Volume 6 (1958), pp. 213-225 | MR | Zbl

[8] Hörmander, L. Linear partial differential operators, Die Grundlehren der mathematischen Wissenschaften, Bd. 116, Academic Press Inc., Publishers, New York, 1963 | MR | Zbl

[9] Hörmander, L. The analysis of linear partial differential operators. IV, Grundlehren der Mathematischen Wissenschaften, 275, Springer-Verlag, Berlin, 1994 (Fourier integral operators) | MR | Zbl

[10] Imanuvilov, O. Yu.; Puel, J.-P. Global Carleman estimates for weak solutions of Elliptic nonhomogeneous Dirichlet problems, Int. Math. Res. Not., Volume 16 (2003), pp. 883-913 | MR | Zbl

[11] Le Rousseau, J. Carleman estimates and controllability results for the one-dimensional heat equation with BV coefficients, J. Differential Equations, Volume 233 (2007), pp. 417-447 | MR | Zbl

[12] Le Rousseau, J.; Lebeau, G. On Carleman estimates for elliptic and parabolic operators. Applications to unique continuation and control of parabolic equations, Preprint (2009)

[13] Le Rousseau, J.; Lerner, N. Carleman estimates for elliptic operators with jumps at an interface: Anisotropic case and sharp geometric conditions, in prep. (2010)

[14] Le Rousseau, J.; Robbiano, L. Carleman estimate for elliptic operators with coefficents with jumps at an interface in arbitrary dimension and application to the null controllability of linear parabolic equations, Arch. Rational Mech. Anal., Volume 195 (2010), pp. 953-990 | MR

[15] Le Rousseau, J.; Robbiano, L. Local and global Carleman estimates for parabolic operators with coefficients with jumps at interfaces, Invent. Math, to appear (2010), pp. 92 pages

[16] Lerner, N. Metrics on the Phase Space and Non-Selfadjoint Pseudo-Differential Operators, Pseudo-Differential Operators, Vol. 3, Birkhäuser, Basel, 2010 | MR | Zbl

[17] Miller, K. Nonunique continuation for uniformly parabolic and elliptic equations in self-adjoint divergence form with Hölder continuous coefficients, Arch. Rational Mech. Anal., Volume 54 (1974), pp. 105-117 | MR | Zbl

[18] Pliś, A. On non-uniqueness in Cauchy problem for an elliptic second order differential equation, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys., Volume 11 (1963), pp. 95-100 | MR | Zbl

[19] Schulz, F. On the unique continuation property of elliptic divergence form equations in the plane, Math. Z., Volume 228 (1998) no. 2, pp. 201-206 | MR | Zbl

Cited by Sources: